Alert archive / Arkansas / Frost Advisories in 2011

Frost Advisory 9, NWS Memphis, TN

November 9, 20117 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this frost advisory at Nov 9, 2011, 2:27 PM CST for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Nov 10, 2011, 2:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 2:27 PM CST (20:27 UTC)
In effect from
Nov 10, 2011, 2:00 AM CST
Expired
Nov 10, 2011, 7:27 AM CST
In force
5 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWUS74 KMEG 092027
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CST WED NOV 9 2011

...FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH TONIGHT...AND
FREEZING CONDITIONS POSSIBLE AREA WIDE THURSDAY NIGHT...

ARZ008-009-017-018-026>028-MOZ113-115-100430-
/O.NEW.KMEG.FR.Y.0009.111110T0800Z-111110T1400Z/
/O.NEW.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
227 PM CST WED NOV 9 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. 

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP LATE
  TONIGHT AS LOWS DROP TO BETWEEN 33 AND 36 DEGREES.

* TIMING...BETWEEN 2 AM CDT TO 8 AM CDT TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ001-049-088-100430-
/O.NEW.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...
BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
227 PM CST WED NOV 9 2011

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

* TEMPERATURE...BETWEEN 32 AND 26 DEGREES.

* TIMING...BETWEEN MIDNIGHT TO 9 AM CDT TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
6 follow-up statements
104 
WWUS74 KMEG 092110 CCA
NPWMEG

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CST WED NOV 9 2011

...FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH TONIGHT...AND
FREEZING CONDITIONS POSSIBLE AREA WIDE THURSDAY NIGHT...

ARZ008-009-017-018-026>028-MOZ113-115-100530-
/O.COR.KMEG.FR.Y.0009.111110T0800Z-111110T1400Z/
/O.COR.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
308 PM CST WED NOV 9 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. 

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP LATE
  TONIGHT AS LOWS DROP TO BETWEEN 33 AND 36 DEGREES.

* TIMING...BETWEEN 2 AM CDT TO 8 AM CDT FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ001-049-088-100530-
/O.COR.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...
BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
308 PM CST WED NOV 9 2011

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

* TEMPERATURE...BETWEEN 32 AND 26 DEGREES.

* TIMING...BETWEEN MIDNIGHT TO 9 AM CDT FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
775 
WWUS74 KMEG 092241 CCA
NPWMEG

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CST WED NOV 9 2011

...FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH TONIGHT AND
FREEZING CONDITIONS POSSIBLE AREA WIDE THURSDAY NIGHT...

ARZ008-009-017-018-026>028-MOZ113-115-100700-
/O.COR.KMEG.FR.Y.0009.111110T0800Z-111110T1400Z/
/O.COR.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
425 PM CST WED NOV 9 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP LATE
  TONIGHT AND EARLY THURSDAY MORNING AS LOWS DROP TO BETWEEN 33
  AND 36 DEGREES. ALSO...TEMPERATURES WILL DROP TO BETWEEN 28 AND
  32 DEGREES LATE THURSDAY NIGHT INTO FRIDAY MORNING.

* TIMING...AREAS OF FROST WILL OCCUR BETWEEN 2 AM CST TO 8 AM CST
  THURSDAY. SUB FREEZING TEMPERATURES WILL BE POSSIBLE FROM 12 AM
  CST FRIDAY TO 9 AM CST FRIDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ001-049-088-100700-
/O.COR.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...
BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
425 PM CST WED NOV 9 2011

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING.

* TEMPERATURE...BETWEEN 26 AND 32 DEGREES.

* TIMING...BETWEEN 12 AM CST FRIDAY TO 9 AM CST FRIDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

SJM
832 
WWUS74 KMEG 092244
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CST WED NOV 9 2011

...FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH TONIGHT AND
FREEZING CONDITIONS POSSIBLE AREA WIDE THURSDAY NIGHT...

ARZ008-009-017-018-026>028-MOZ113-115-100645-
/O.CON.KMEG.FR.Y.0009.111110T0800Z-111110T1400Z/
/O.CON.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
444 PM CST WED NOV 9 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP LATE 
  TONIGHT AND EARLY THURSDAY MORNING AS LOWS DROP TO BETWEEN 33 
  AND 36 DEGREES. ALSO...TEMPERATURES WILL DROP TO BETWEEN 28 
  AND 32 DEGREES LATE THURSDAY NIGHT INTO FRIDAY MORNING. 

* TIMING...AREAS OF FROST WILL OCCUR BETWEEN 2 AM CST TO 8 AM 
  CST THURSDAY. SUB FREEZING TEMPERATURES WILL BE POSSIBLE FROM 
  12 AM CST FRIDAY TO 9 AM CST FRIDAY. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ001-049-088-100645-
/O.CON.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...
BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
444 PM CST WED NOV 9 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TEMPERATURE...BETWEEN 26 AND 32 DEGREES.

* TIMING...BETWEEN 12 AM CST FRIDAY TO 9 AM CST FRIDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

SJM
088 
WWUS74 KMEG 100416
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 PM CST WED NOV 9 2011

...FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH TONIGHT AND
FREEZING CONDITIONS POSSIBLE AREA WIDE THURSDAY NIGHT...

ARZ008-009-017-018-026>028-MOZ113-115-101230-
/O.CON.KMEG.FR.Y.0009.111110T0800Z-111110T1400Z/
/O.CON.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
1016 PM CST WED NOV 9 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP LATE 
  TONIGHT AND EARLY THURSDAY MORNING AS LOWS DROP TO BETWEEN 33 
  AND 36 DEGREES. ALSO...TEMPERATURES WILL DROP TO BETWEEN 28 
  AND 32 DEGREES LATE THURSDAY NIGHT INTO FRIDAY MORNING. 

* TIMING...AREAS OF FROST WILL OCCUR BETWEEN 2 AM CST TO 8 AM 
  CST THURSDAY. SUB FREEZING TEMPERATURES WILL BE POSSIBLE FROM 
  12 AM CST FRIDAY TO 9 AM CST FRIDAY. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ001-049-088-101230-
/O.CON.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...
BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
1016 PM CST WED NOV 9 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TEMPERATURE...BETWEEN 26 AND 32 DEGREES.

* TIMING...BETWEEN 12 AM CST FRIDAY TO 9 AM CST FRIDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

SJM
678 
WWUS74 KMEG 101009
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CST THU NOV 10 2011

...FROST POSSIBLE ACROSS PORTIONS OF THE MID SOUTH THIS MORNING AND
FREEZING CONDITIONS EXPECTED AREA WIDE LATE TONIGHT...

A VERY COLD RIDGE OF HIGH PRESSURE WILL BRING NEAR FREEZING TO
FREEZING TEMPERATURES ACROSS THE MID SOUTH AREAWIDE TONIGHT. THIS
WILL LIKELY BRING AN END TO ANY GROWING SEASON STILL OCCURRING
ACROSS THE AREA.

ARZ008-009-017-018-026>028-MOZ113-115-101800-
/O.UPG.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
/O.NEW.KMEG.FZ.W.0007.111111T0500Z-111111T1500Z/
/O.CON.KMEG.FR.Y.0009.000000T0000Z-111110T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
409 AM CST THU NOV 10 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL OCCUR ACROSS
  NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS MORNING AS
  TEMPERATURES DROP TO BETWEEN BETWEEN 33 AND 36 DEGREES AROUND
  SUNRISE. ALSO...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32 DEGREES
  LATE TONIGHT INTO FRIDAY MORNING.

* TIMING...FROST IS POSSIBLE ACROSS PORTIONS OF NORTHEAST ARKANSAS
  AND THE MISSOURI BOOTHEEL THROUGH 8 AM CST THIS MORNING. SUB
  FREEZING TEMPERATURES ARE EXPECTED FROM 11 PM CST TONIGHT TO
  9 AM CST FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ001-049-088-101800-
/O.UPG.KMEG.FZ.A.0005.111111T0600Z-111111T1500Z/
/O.NEW.KMEG.FZ.W.0007.111111T0500Z-111111T1500Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...
BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
409 AM CST THU NOV 10 2011

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32
  DEGREES LATE TONIGHT INTO FRIDAY MORNING.

* TIMING...SUB FREEZING TEMPERATURES ARE EXPECTED FROM 11 PM CST
  TONIGHT TO 9 AM CST FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
638 
WWUS74 KMEG 101327
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
727 AM CST THU NOV 10 2011

...FREEZING CONDITIONS EXPECTED AREA WIDE LATE TONIGHT...

A VERY COLD RIDGE OF HIGH PRESSURE WILL BRING NEAR FREEZING TO
FREEZING TEMPERATURES ACROSS THE MID SOUTH AREAWIDE TONIGHT. THIS
WILL LIKELY BRING AN END TO ANY GROWING SEASON STILL OCCURRING
ACROSS THE AREA.

ARZ008-009-017-018-026>028-MOZ113-115-102100-
/O.CAN.KMEG.FR.Y.0009.000000T0000Z-111110T1400Z/
/O.CON.KMEG.FZ.W.0007.111111T0500Z-111111T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
727 AM CST THU NOV 10 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CST THIS EVENING TO
9 AM CST FRIDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST
ADVISORY FOR THIS MORNING.

* TEMPERATURES...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32
  DEGREES LATE TONIGHT INTO FRIDAY MORNING.

* TIMING...NEAR FREEZING TO FREEZING TEMPERATURES ARE EXPECTED
  FROM 11 PM CST TONIGHT TO 9 AM CST FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ001-049-088-102100-
/O.CON.KMEG.FZ.W.0007.111111T0500Z-111111T1500Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...
BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
727 AM CST THU NOV 10 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CST THIS EVENING TO
9 AM CST FRIDAY...

* TEMPERATURES...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32 
  DEGREES LATE TONIGHT INTO FRIDAY MORNING. 

* TIMING...NEAR FREEZING TO FREEZING TEMPERATURES ARE EXPECTED
  FROM 11 PM CST TONIGHT TO 9 AM CST FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Nov 9, 12:01 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 9, 12:01 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CST WED NOV 9 2011

.UPDATE...
FORECAST IS IN GOOD SHAPE. RAIN HAS EXITED THE MIDSOUTH TO THE
EAST WITH SIGNIFICANT CLEARING WEST OF THE MISSISSIPPI RIVER.
COOLER CONDITIONS ARE ON TAP FOR THE NEXT COUPLE OF DAYS WITH
FROST OR FREEZING CONDITIONS LIKELY BRINGING AN END TO THE GROWING
SEASON AREA WIDE FRIDAY MORNING. THE NEXT DECENT CHANCE OF RAIN
WILL BE SUNDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 1117 AM CST WED NOV 9 2011/

DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES AN AREA OF
LOW PRESSURE CENTERED JUST EAST OF QUINCY ILLINOIS WITH A TRAILING
COLD FRONT EXTENDING SOUTH JUST EAST OF THE MISSISSIPPI RIVER
ACROSS THE MID SOUTH THIS MORNING. INSTABILITY HAS REMAINED
MINIMAL AT BEST OVERNIGHT WITH THUNDERSTORMS REMAINING ISOLATED IN
COVERAGE. AS OF 4 AM CST...TEMPERATURES AHEAD OF THE COLD FRONT
ARE IN THE LOWER TO MIDDLE 60S WHILE BEHIND THE FRONT TEMPERATURES
HAVE ALREADY DROPPED INTO THE MIDDLE 50S ACROSS PORTIONS OF
NORTHEAST ARKANSAS. FROST/FREEZE POTENTIAL THURSDAY NIGHT INTO
FRIDAY MORNING AND PRECIPITATION CHANCES FOR LATE THIS WEEKEND
INTO NEXT WEEK ARE THE MAIN CHALLENGES IN THIS MORNING/S FORECAST
PACKAGE.

SHORT TERM...(TODAY THROUGH FRIDAY)...A COLD FRONT LOCATED JUST
EAST OF THE MISSISSIPPI RIVER WILL CONTINUE TO PUSH THROUGH THE
REMAINDER OF THE FORECAST AREA THIS MORNING INTO MIDDLE TENNESSEE
AND ALABAMA. THIS WILL BRING AN END TO RAIN SHOWERS OCCURRING
ALONG THE FRONT. 11-3.9 MICRON SATELLITE SHOWS A BRIEF CLEARING
LINE BEHIND THE FRONT...BUT ALSO SHOWS A BROAD AREA OF POST-FRONTAL
LOW STRATUS/STRATOCUMULUS ACROSS OKLAHOMA...MISSOURI...AND
ARKANSAS. THIS WILL RESULT IN CLOUDY TO MOSTLY CLOUDY SKIES ACROSS
THE MID SOUTH THIS MORNING WITH GRADUAL CLEARING EXPECTED TO OCCUR
BY THIS AFTERNOON. COLD AIR ADVECTION BEHIND THE FRONT WILL RESULT
IN DAYTIME TEMPERATURES 50S ACROSS MOST LOCATIONS AND LOWER 60S
ACROSS PORTIONS OF NORTH EAST MISSISSIPPI.

A RIDGE OF HIGH PRESSURE WILL RESULT IN CLEAR SKIES AND COLDER
TEMPERATURES FILTERING INTO THE MID SOUTH FOR TONIGHT THROUGH
FRIDAY. WINDS MAY STAY UP LONG ENOUGH LATE TONIGHT TO LIMIT POTENTIAL
OF FROST DEVELOPMENT AND DID NOT MENTION IN THE FORECAST.
LATEST SHORT TERM MODEL TRENDS SUGGEST NEAR FREEZING TO BELOW
FREEZING TEMPERATURES ARE BECOMING INCREASINGLY LIKELY ACROSS MUCH
IF NOT ALL OF THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY MORNING
AS 925 MB TEMPERATURES DROP TO BETWEEN 2-5C AND SURFACE DEWPOINTS
DROP INTO THE TEENS/20S ACROSS MOST AREAS. AREAS OF FROST TO
WIDESPREAD FROST WILL ALSO BE POSSIBLE WITH VERY COLD
TEMPERATURES...LIGHT TO NEARLY CALM WINDS AND CLEAR SKIES.

LONG TERM...(SATURDAY THROUGH TUESDAY)...GFS/ECMWF LONG TERM
MODELS CONTINUE TO SUFFER FROM RUN TO RUN CONTINUITY ISSUES AS
EACH MODEL HAS REVERSED ITS TREND WITH RESPECT TO THE OVERALL
SURFACE/UPPER LEVEL SYNOPTIC PATTERN AND TIMING LATE THIS WEEKEND
INTO EARLY NEXT WEEK. BASED ON THE LONG TERM MODEL TRENDS OVER THE
PAST 24 HOURS...DECIDED TO OPT WITH THE 00Z ECMWF FOR SUNDAY WHICH
HOLDS OFF SHOWER/THUNDERSTORM CHANCES NORTH AND WEST OF THE
FORECAST AREA. I CHOSE TO BLEND THE ECMWF/GFS SOLUTIONS THROUGH
THE REMAINDER OF THE FORECAST AS A COLD FRONT BECOMES NEARLY
QUASI-STATIONARY ACROSS THE MID SOUTH AS SURFACE FLOW BECOMES
NEARLY PARALLEL TO UPPER LEVEL FLOW ALOFT AND A SERIES OF SURFACE
LOWS TRACK ALONG THE FRONT ACROSS THE LOWER MISSISSIPPI VALLEY.
PRECIPITATION CHANCES MAY NEED TO BE INCREASED AND SEVERE
THUNDERSTORM POTENTIAL FURTHER ANALYZED IN LATER FORECASTS WHEN
MODELS BEGIN TO SHOW BETTER RUN TO RUN CONTINUITY.

CJC

.AVIATION...
18Z TAFS
VFR CONDITIONS EXPECTED AT KJBR WITH KMEM...KMKL STARTING OFF
MVFR...AND THEN BECOMING VFR BEFORE 20Z. KTUP WILL SEE TEMPO
CONDITIONS OF MVFR FROM 19-21Z. WEST TO NORTHWEST WINDS GUSTING
TO 15-22 KTS THIS AFTERNOON WILL BECOME LIGHT QUICKLY EARLY THIS
EVENING...THEN INCREASING AGAIN LATE IN THE PERIOD.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  38  56  34 /  10   0   0   0
MKL  59  35  55  26 /  10   0   0   0
JBR  56  35  54  30 /   0   0   0   0
TUP  66  37  57  32 /  10   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 9, 2:27 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CST WED NOV 9 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
227 PM CST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST IS POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH...MAINLY WEST OF
THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FROST AND OR FREEZE CONDITIONS ARE POSSIBLE THURSDAY AND FRIDAY
NIGHTS ACROSS PORTIONS OF THE MID SOUTH AS COLDER AIR SETTLES
OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:27 PM CSTFreeze WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more14 hr

Nearby

Frost Advisories in Arkansas, 2011Frost Advisories in Missouri, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.